Geometry & Topology
- Geom. Topol.
- Volume 22, Number 5 (2018), 2791-2816.
Exotic open $4$–manifolds which are nonleaves
We study the possibility of realizing exotic smooth structures on finitely punctured simply connected closed –manifolds as leaves of a codimension-one foliation on a compact manifold. In particular, we show the existence of uncountably many smooth open –manifolds which are not diffeomorphic to any leaf of a codimension-one foliation on a compact manifold. These examples include some exotic ’s and exotic cylinders .
Geom. Topol., Volume 22, Number 5 (2018), 2791-2816.
Received: 25 November 2016
Revised: 13 November 2017
Accepted: 25 February 2018
First available in Project Euclid: 26 March 2019
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 37C85: Dynamics of group actions other than Z and R, and foliations [See mainly 22Fxx, and also 57R30, 57Sxx] 53C12: Foliations (differential geometric aspects) [See also 57R30, 57R32] 57R30: Foliations; geometric theory
Secondary: 57R55: Differentiable structures
Meniño Cotón, Carlos; Schweitzer, Paul A. Exotic open $4$–manifolds which are nonleaves. Geom. Topol. 22 (2018), no. 5, 2791--2816. doi:10.2140/gt.2018.22.2791. https://projecteuclid.org/euclid.gt/1553565672